Alert archive / Wisconsin / Blizzard Warnings in 2006

Blizzard Warning 1, NWS Green Bay, WI

February 16, 20067 counties in Wisconsin

NWS Green Bay, WI issued this blizzard warning at Feb 16, 2006, 12:08 PM CST for 7 counties in Wisconsin. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 12:08 PM CST (18:08 UTC)
Expired
Feb 17, 2006, 12:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 161808
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1208 PM CST THU FEB 16 2006

...SIGNIFICANT WINTER STORM AFFECTING CENTRAL AND NORTHEAST WISCONSIN...

.A POWERFUL WINTER STORM OVER ILLINOIS WILL TRACK INTO LOWER
MICHIGAN TONIGHT. HEAVY SNOW WILL FALL ACROSS MUCH OF CENTRAL AND
NORTHEAST WISCONSIN THIS AFTERNOON AND EARLY EVENING. STRONG
NORTHEAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS...RESULTING IN
BLIZZARD CONDITIONS.

WIZ022-038>040-048>050-170215-
/O.CAN.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
/O.NEW.KGRB.BZ.W.0001.060216T1808Z-060217T0600Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1208 PM CST THU FEB 16 2006

...WINTER STORM WARNING IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

HEAVY SNOW WILL CONTINUE ACROSS THE FOX VALLEY AND LAKESHORE AREAS
THIS AFTERNOON AND EARLY EVENING...THEN TAPER OFF. STORM TOTAL
ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED IN MOST AREAS.
STRONG NORTHEAST WINDS GUSTING AS HIGH AS 40 MPH WILL PRODUCE
EXTENSIVE BLOWING AND DRIFTING SNOW...LEADING TO FREQUENT WHITEOUT
CONDITIONS. THE WINDS AND BLIZZARD CONDITIONS SHOULD SUBSIDE BY
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE.

$$

WIZ011>013-018-019-021-030-170215-
/O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-MARATHON-
INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU
1208 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

MODERATE TO HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND
EARLY EVENING HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF
6 TO 10 INCHES ARE ANTICIPATED. GUSTY NORTH TO NORTHEAST WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING
HOURS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIAL KIT.

$$

WIZ020-031-035>037-045-073-074-170215-
/O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
1208 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING
HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 10 TO 14 INCHES
ARE ANTICIPATED IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING
HOURS. NEAR WHITEOUT CONDITIONS ARE ANTICIPATED AT TIMES NEAR THE
BAY OF GREEN BAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIAL KIT.

$$

WIZ010-170215-
/O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T0600Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
1208 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

SNOW WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS...
THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE
EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW
ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED.
MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES THROUGH THIS EVENING.

$$

WIZ005-170215-
/O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1208 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY. 

SNOW WILL INCREASE DURING THE AFTERNOON...AND PERSIST INTO THE EARLY
EVENING HOURS. LAKE EFFECT SNOW SHOWERS WILL CONTINNUE IN THE SNOW
BELT OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES ARE
EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW
ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED.
MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES THROUGH THIS EVENING.

$$
KIECKBUSCH
2 follow-up statements
000 
WWUS43 KGRB 161814 CCA
WSWGRB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1213 PM CST THU FEB 16 2006

...SIGNIFICANT WINTER STORM AFFECTING CENTRAL AND NORTHEAST WISCONSIN...

.A POWERFUL WINTER STORM OVER ILLINOIS WILL TRACK INTO LOWER
MICHIGAN TONIGHT. HEAVY SNOW WILL FALL ACROSS MUCH OF CENTRAL AND
NORTHEAST WISCONSIN THIS AFTERNOON AND EARLY EVENING. STRONG
NORTHEAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS...RESULTING IN
BLIZZARD CONDITIONS.

WIZ022-038>040-048>050-170230-
/O.CAN.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
/O.NEW.KGRB.BZ.W.0001.060216T1813Z-060217T0600Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1213 PM CST THU FEB 16 2006

...WINTER STORM WARNING IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

HEAVY SNOW WILL CONTINUE ACROSS THE FOX VALLEY AND LAKESHORE AREAS
THIS AFTERNOON AND EARLY EVENING...THEN TAPER OFF. STORM TOTAL
ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED IN MOST AREAS.
STRONG NORTHEAST WINDS GUSTING AS HIGH AS 40 MPH WILL PRODUCE
EXTENSIVE BLOWING AND DRIFTING SNOW...LEADING TO FREQUENT WHITEOUT
CONDITIONS. THE WINDS AND BLIZZARD CONDITIONS SHOULD SUBSIDE BY
MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE.

$$

WIZ011>013-018-019-021-030-170230-
/O.COR.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-MARATHON-
INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU
1213 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

MODERATE TO HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND
EARLY EVENING HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF
6 TO 10 INCHES ARE ANTICIPATED. GUSTY NORTH TO NORTHEAST WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING
HOURS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT.

$$

WIZ020-031-035>037-045-073-074-170230-
/O.COR.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
1213 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING
HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 10 TO 14 INCHES
ARE ANTICIPATED IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING
HOURS. NEAR WHITEOUT CONDITIONS ARE ANTICIPATED AT TIMES NEAR THE
BAY OF GREEN BAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT.

$$

WIZ010-170230-
/O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T0600Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
1213 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

SNOW WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS...
THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE
EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW
ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED.
MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES THROUGH THIS EVENING.

$$

WIZ005-170230-
/O.COR.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1213 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY. 

SNOW WILL INCREASE DURING THE AFTERNOON...AND PERSIST INTO THE EARLY
EVENING HOURS. LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN THE SNOW
BELT OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES ARE
EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW
ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED.
MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES THROUGH THIS EVENING.

$$
KIECKBUSCH
000 
WWUS43 KGRB 162155
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CST THU FEB 16 2006

...SIGNIFICANT WINTER STORM AFFECTING CENTRAL AND NORTHEAST
WISCONSIN...

.A POWERFUL WINTER STORM WILL TRACK INTO LOWER MICHIGAN TONIGHT.
HEAVY SNOW WILL FALL ACROSS MUCH OF CENTRAL AND NORTHEAST
WISCONSIN...THEN TAPER OFF FROM SOUTHWEST TO NORTHEAST DURING THE
EVENING. STRONG NORTH TO NORTHEAST WINDS WILL PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW OVER THE FOX VALLEY AND LAKESHORE
AREAS...RESULTING IN BLIZZARD CONDITIONS AT TIMES.

WIZ022-038>040-048>050-170600-
/O.CON.KGRB.BZ.W.0001.000000T0000Z-060217T0600Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
355 PM CST THU FEB 16 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE FOX VALLEY AND
LAKESHORE AREAS INTO THE EARLY EVENING HOURS...THEN TAPER OFF. 
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...RESULTING
IN STORM TOTALS OF 10 TO 14 INCHES IN MOST PLACES. STRONG
NORTH TO NORTHEAST WINDS GUSTING TO 35 TO 45 MPH WILL PRODUCE
EXTENSIVE BLOWING AND DRIFTING SNOW...LEADING TO FREQUENT WHITEOUT
CONDITIONS. THE WINDS AND BLIZZARD CONDITIONS SHOULD SUBSIDE BY
MIDNIGHT...ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING COULD CONTINUE
OVER DOOR COUNTY INTO THE OVERNIGHT HOURS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR
VEHICLE.

$$

WIZ011>013-018-019-021-030-170600-
/O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-MARATHON-
INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU
355 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

MODERATE TO HEAVY SNOWFALL WILL CONTINUE INTO THE EVENING
HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES
ARE EXPECTED...RESULTING IN STORM TOTALS OF 6 TO 10 INCHES IN MOST
PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT.

$$

WIZ020-031-035>037-045-073-074-170600-
/O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
355 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

MODERATE TO HEAVY SNOWFALL WILL CONTINUE INTO THE EVENING
HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES
ARE EXPECTED...RESULTING IN STORM TOTALS OF 9 TO 12 INCHES IN
MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. NEAR WHITEOUT
CONDITIONS ARE ANTICIPATED AT TIMES NEAR THE BAY OF GREEN BAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE
EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND
DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT
RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER
WEATHER SURVIVAL KIT.

$$

WIZ010-170600-
/O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T0600Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
355 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE FOR THE EVENING
HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES
ARE EXPECTED... RESULTING IN STORM TOTALS OF 4 TO 8 INCHES. GUSTY
NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW INTO THE EVENING HOURS.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW
ACCUMULATION...AND BLOWING AND DRIFTING SNOW IS EXPECTED.
MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES THROUGH THIS EVENING.

$$

WIZ005-170600-
/O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
355 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY. 

A STEADY SNOWFALL WILL CONTINUE INTO THE EARLY EVENING HOURS...
FOLLOWED BY LAKE EFFECT SNOW SHOWERS IN THE SNOW BELT OVERNIGHT.
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...RESULTING
IN STORM TOTALS OF 4 TO 6 INCHES IN MOST PLACES. GUSTY NORTH TO
NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
INTO THE EVENING HOURS.

A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW
ACCUMULATION...AND BLOWING AND DRIFTING SNOW IS EXPECTED.
MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES THROUGH THIS EVENING.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this blizzard warning went out at Feb 16, 4:00 AM CST, 8 hours 8 minutes earlier.

Area forecast discussion, Feb 16, 4:00 AM CST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CST THU FEB 16 2006

.SHORT TERM...TODAY/TONIGHT/FRIDAY.  MAIN FORECAST CHALLENGE CENTERS ON
ANY ADUSTMENTS WITH HEADLINES AND SNOW AMOUNTS.

INITIAL SURFACE WAVE WHICH PASSED OVER THE REGION OVERNIGHT PRODUCED
BETWEEN 1 TO 2 INCHES OF SNOW OVER THE SOUTH HALF OF THE FORECAST AREA.
MAIN SFC LOW WITH UPPER DYNAMIC SUPPORT EXPECTED TO IMPACT THE REGION BY
NOON FOR HEAVIER SNOW.  UNTIL THEN...PERIODS OF SNOW WITH STEADY ACCUM
WILL CONTINUE THIS MORNING.  WILL ADJUST SNOW WORDING TO ACCOUNT FOR THE
HEAVIER SNOW ANTICIPATED FOR THE AFTERNOON HOURS.

ALTHOUGH A BIT EARLY...SAT IMAGERY SUGGESTS SOUTHERN EDGE DEVELOPMENT OF
THE SYSTEM OVER NEBRASKA WILL EXTEND INTO WI FROM ISW TO SUE FOR
SOUTHERN EDGE REGION OF HEAVY SNOW.  INTERESTING THAT MODEL PROG H7
TRACKS OVER THIS GENERAL AS WELL.  MEANWHILE BEST BAROCLINIC ZONE
SOUTHEAST OF THIS REGION IMPLYS MORE BANDED TYPE OF HEAVY SNOW.  ALL
THIS MEANS IS THE CURRENT LARGE WINTER STORM WARNING AREA WELL DESERVED
AT THIS AND SEE NO REASON TO ADJUST AT THIS TIME.  DOOR COUNTY MAY NEED
TO BE EXTENDED LATER THURSDAY NIGHT.

MODELS ALSO CONSISTENT WITH MAIN AREA OF PCPN TO EXIT FAR NORTHEAST
WISCONSIN AROUND MIDNIGHT.  IN ADDITION WHILE SNOW MAY END EARLIER IN
THE EVENING OVER CENTRAL WISCONSIN...WINDS WILL STILL BE AFFECTING THE
REGION.  THEREFORE WILL CONTINUE WITH CURRENT EXPIRATION TIME.  IT IS
POSSIBLE DOOR COUNTY MAY NEED TO BE EXTENDED A LITTLE LONGER TONIGHT.

WILL EXPAND WINTER WEATHER ADVISORY FOR VILAS COUNTY FOR ALL OF THURSDAY
NIGHT.  COMBO OF WINDS AND LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO
IMPACT THAT COUNTY AFTER MIDNIGHT.

NAM AND GFS TEMPS FAIRLY CLOSE HOWEVER NAM INITIALIZING SLIGHTLY BETTER
THIS AM.

THE COLD ARCTIC AIR MASS BEGINS TO SETTLE IN FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. THE COLDEST AIR OF THE
WINTER SEASON WILL ARRIVE FRIDAY AND STAY INTO EARLY NEXT WEEK. FRESH
SNOW COVER SHOULD HELP THINGS TOO. IF THIS WERE EARLY JANUARY INSTEAD OF
MID FEBRUARY...IT WOULD BE EVEN COLDER. EVEN SO...IT LOOKS LIKE SUBZERO
LOW TEMPERATURES ARE LIKELY FRIDAY NIGHT AND SATURDAY NIGHT. IT MIGHT BE
HARD TO BREAK THE ZERO MARK IN SOME PLACES DURING THE DAY SATURDAY UP
NORTH. THE COLD TEMPERATURES COMBINED WITH A STEADY BREEZE SHOULD MAKE
FOR WIND CHILL ADVISORIES OR WARNINGS FRIDAY NIGHT THROUGH SATURDAY.
DECIDED NOT TO HIGHLIGHT THAT UNTIL THE SNOW WINDS DOWN AND THE WINTER
STORM WARNINGS EXPIRE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING TODAY THROUGH THURSDAY EVENING
WIZ011>013-018>022-030-031-035>040-045-048>050-073-074-

WINTER WEATHER ADVISORY TODAY THROUGH THURSDAY EVENING WIZ010-

WINTER WEATHER ADVISORY TODAY AND TONIGHT WIZ005-

&&

TDH/RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 16, 4:30 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CST THU FEB 16 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
430 AM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN INTENSIFYING STORM SYSTEM WILL TRACK OVER NORTHERN ILLINOIS THIS
AFTERNOON... BEFORE MOVING INTO LOWER MICHIGAN THIS EVENING.  HEAVY
SNOW WITH ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED OVER MUCH OF
THE FORECAST AREA WITH THE HIGHER TOTALS EXPECTED SOUTHEAST OF A LINE
FROM MARSHFIELD TO WITTENBERG TO WAUSAUKEE.  NORTHEAST WINDS INCREASING
TO 15 TO 30 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF THE
NEW SNOW AND NEAR BLIZZARD CONDITIONS.

WHILE SNOW WILL TAPER OFF LATER THIS EVENING...STRONG NORTH WINDS OF 15
TO 25 MPH...WITH GUSTS TO NEAR 35 MPH OVER EAST CENTRAL WISCONSIN WILL
CONTINUE FOR MUCH OF THE EVENING.  CONSIDERABLE BLOWING AND DRIFTING OF
THE NEW SNOW AND NEAR BLIZZARD CONDITIONS WILL CONTINUE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY COLD AIR MASS WILL MOVE INTO THE REGION FRIDAY AND SETTLE OVER
THE REGION INTO THE WEEKEND.  LOW TEMPERATURES BY SATURDAY MORNING WILL
RANGE FROM THE SINGLE DIGITS BELOW ZERO NEAR LAKE MICHIGAN TO AS COLD AS
20 BELOW ZERO ACROSS NORTHERN WISCONSIN.  WEST TO NORTHWEST WINDS OF 10
TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS DOWN TO 35 BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-564-171200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
430 AM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN TODAY
THROUGH FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TDH/RDM
WEATHER.GOV/GREENBAY

Nearby

Blizzard Warnings in Wisconsin, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.